Originally Posted by purrk1tty
I'm 55 yrs. old
and have been taking HRT for 10 yrs or more. I would like to stop taking it. My Dr. switched me over to esetrest from vivelle. I have gained 8 lbs. in 3 mos. I want to stop taking it.
Is there anybody here that has done this and what should I expect.
I recommend SLOWLY weaning yourself off of the pills, or you'll be in instant menopause (hot flashes, etc) when you deprive your body of the hormone suddenly. My schedule went like this (4 - 8 weeks each step depending on how my body was responding):
5 pills/wk (say, not on Wednesday and Saturday)
4 pills/wk (say not Mon, Wed, Sat)
1/2 pill every day (the last step was 8 half-pills per week, so this makes 7 half-pills per week -- if you remember your fractions from school
5 half-pills/week (say, not on Wednesday and Saturday)
4 half-pills/week (say not Mon, Wed, Sat)
1/4 pill every day
After 4 weeks at this last stage it was apparent that, even though the hot flashes were under control and the dry skin could be countered with lots of skin cream, my brain was totally on vacation and I felt like I had Alzheimers and I just couldn't DO anything -- I just kept staring at stuff and not being able to make decisions. This too would probably have passed, but I gave in and asked the doc for a recommendation, and he prescribed an estrogen patch (see my post regarding "estrogen patch in the shower?").
If you're wondering how to cut the pills, I suggest putting on your reading glasses, setting the pills on a hard surface, and using a small paring knife with a rocking motion to "crack" the pill in the middle.
Hope this helps.